MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1.5-4-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium coil has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.Mdrs related to this event: 2029214-2019-00314, 2029214-2019-00315, 2029214-2019-00316.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that three implant coils had detachment failures when using the instant detacher (id-1).The axium 1x3 and 2.5x6 were detached smoothly upon using the manual method (breaking of the hypotube, an alternative detachment method presented in the instructions for use); however, the axium 1.5x4 could not be detached by the manual method.The coil was then pulled back into the microcatheter for removal and suddenly detached inside the microcatheter in the process.The pushwire was removed from the microcatheter and a 0.001 guidewire was inserted into the same microcatheter to push the detached coil into the aneurysm as intended.No patient injury was reported as a result of the procedure.The patient was undergoing embolization treatment for a 7mm aneurysm in vasculature that was medium in tortuosity.It was noted that the coils were performed with flushing to air flush and there was no resistance at the time of insertion; however, the break indicator cut worse than before and did not feel right during the process of detachment using the manual method.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8490181
Report Number2029214-2019-00314
Device Sequence Number19200297
Product Code KRD
UDI-Device Identifier00847536021167
UDI-Public00847536021167
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2020
Device Model NumberAPB-1.5-4-3D-ES
Device Lot NumberA538728
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1